Alert archive / Utah / Special Weather Statements in 2014
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 6, 2014, 2:39 PM MDT for Salt Lake County, Utah. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 2:39 PM MDT (20:39 UTC)
- Expired
- Aug 6, 2014, 3:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Salt Lake City, UT
County Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 78 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS85 KSLC 062039 SPSSLC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 239 PM MDT WED AUG 6 2014 UTZ003-062115- SALT LAKE AND TOOELE VALLEYS UT- 239 PM MDT WED AUG 6 2014 ...SPECIAL WEATHER STATEMENT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM THAT REMAINS NEARLY STATIONARY OVER TAYLORSVILLE...OR NEAR WEST VALLEY CITY. TORRENTIAL RAINFALL...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE...ESPECIALLY AROUND THE KEARNS AND TAYLORSVILLE AREA. NUMEROUS REPORTS OF SMALL HAIL AND SIGNIFICANT PONDING OF WATER ON ROADWAYS HAVE BEEN RECEIVED. RADAR ESTIMATES OF OVER 2 INCHES OF RAINFALL HAVE ALREADY OCCURRED. LOCATIONS IMPACTED INCLUDE... SALT LAKE CITY...WEST VALLEY CITY...MURRAY...WEST JORDAN... TAYLORSVILLE...HOLLADAY...SOUTH SALT LAKE...KEARNS...OQUIRRH... MILLCREEK...EAST MILLCREEK...CANYON RIM...COTTONWOOD WEST AND SUGARHOUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4067 11182 4062 11203 4071 11204 4078 11184 TIME...MOT...LOC 2036Z 180DEG 0KT 4066 11196 $$ GM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:59 AM MDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 6, 9:59 AM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 959 AM MDT WED AUG 6 2014 .SYNOPSIS...AN UPPER LOW OVER NORTHEASTERN NEVADA WILL MOVE SLOWLY EAST ACROSS NORTHERN UTAH TODAY THROUGH THURSDAY NIGHT. A DRYING TREND WILL DEVELOP FRIDAY AND CONTINUE INTO SATURDAY. MOISTURE WILL START TO SPREAD BACK NORTH INTO THE AREA LATE IN THE WEEKEND. && .DISCUSSION...A DEFORMATION AXIS IS PRESENT ACROSS THE GREAT BASIN...STRETCHING FROM CENTRAL IDAHO...THROUGH NORTHERN NEVADA AND INTO NORTH CENTRAL CALIFORNIA. A CIRCULATION CENTER ASSOCIATED WITH THIS DEFORMATION AXIS IS SLOWLY MOVING EASTWARD INTO NORTHWESTERN UTAH. WITH DEEP MOISTURE STILL IN PLACE ACROSS NORTHERN UTAH...MOST OF THE CONVECTIVE ACTIVITY WILL DEVELOP ACROSS NORTHERN UTAH TODAY...WITH THE MOST WIDESPREAD COVERAGE ACROSS NORTHWEST UTAH IN THE VICINITY OF THIS CIRCULATION. WITH DEEP MOISTURE...THE STRONGER STORMS THIS AFTERNOON WILL BE ACCOMPANIED BY HEAVY RAIN. THIS CIRCULATION WILL SEND A SURFACE BOUNDARY INTO NORTHERN UTAH THIS AFTERNOON AND EVENING...WHICH MAY ACT AS A FOCUS FOR CONVECTION. THE HRRR SUPPORTS THIS IDEA...SHOWING CONVECTION DEVELOPING ACROSS NORTHWEST UTAH AS THE BOUNDARY MOVES THROUGH. DRIER AIR ACROSS CENTRAL AND SOUTHERN UTAH WILL RESULT IN A FAIRLY QUIET DAY DOWN SOUTH...THOUGH WITH MODERATE INSTABILITY...SOME TERRAIN BASED STORMS ARE POSSIBLE THIS AFTERNOON. THE CIRCULATION CENTER WILL CONTINUE TO SLOWLY MOVE EASTWARD...CROSSING NORTHERN UTAH TOMORROW. THIS WILL BRING COOLER TEMPERATURES AND MORE UNSETTLED WEATHER. CONDITIONS WILL BEGIN TO DRY FRIDAY...WITH A DRYING TREND CONTINUING INTO SATURDAY. CURRENT FORECAST LOOKS GOOD...NO UPDATES PLANNED. && .AVIATION...A STALLED FRONTAL BOUNDARY ACROSS EXTREME NORTHWEST UTAH WILL REMAIN NORTH OF THE KSLC TERMINAL TODAY. SHOWERS AND ISOLATED THUNDERSTORMS WILL FORM ALONG THE BOUNDARY THIS AFTERNOON...WITH NO DIRECT IMPACT ON THE TERMINAL. SOUTHEAST WINDS THIS MORNING WILL TURN MORE SOUTHERLY AND INCREASE AFTER 17Z. NORTHWEST WINDS WILL DEVELOP AROUND 20Z. THESE WINDS WILL GENERALLY BE LIGHT...THOUGH BRIEF PERIODS OF STRONGER AND GUSTY WINDS ARE POSSIBLE DUE TO THE SHOWERS AND STORMS TO THE NORTH. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...HOSENFELD AVIATION...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 6, 5:19 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 519 AM MDT WED AUG 6 2014 UTZ001>016-019>021-517-518-WYZ021-071200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 519 AM MDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA TODAY INTO TONIGHT. SOME OF THESE WILL PRODUCE BRIEF HEAVY RAIN. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO DEVELOP OVER THE CENTRAL AND NORTHEASTERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD THURSDAY WITH THE BEST CHANCE ACROSS THE NORTHERN OUTLOOK AREA. THESE COULD CONTINUE ACROSS THE NORTHEASTERN OUTLOOK AREA INTO FRIDAY. ISOLATED MOUNTAIN STORMS ARE EXPECTED OVER THE WEEKEND. MOISTURE WILL INCREASE FROM THE SOUTH AGAIN FOR THE FIRST PART OF NEXT WEEK BRINGING A RENEWED THREAT OF HEAVY RAIN WITH THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Aug 6, 1:01 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 101 PM MDT WED AUG 6 2014 UTZ004-061930- SOUTHERN WASATCH FRONT UT- 101 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UTAH COUNTY UNTIL 130 PM MDT... AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF EAGLE MOUNTAIN...OR 16 MILES NORTHWEST OF PAYSON...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH...ALONG WITH TORRENTIAL RAINFALL WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... UTAH STATE ROUTE 68 BETWEEN SARATOGA SPRINGS AND US HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4012 11207 4020 11209 4029 11189 4013 11182 TIME...MOT...LOC 1858Z 262DEG 7KT 4015 11201 GM
Special weather statement, Aug 6, 1:52 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 152 PM MDT WED AUG 6 2014 UTZ003-062015- SALT LAKE AND TOOELE VALLEYS UT- 152 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALT LAKE COUNTY UNTIL 215 PM MDT... AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST VALLEY CITY...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... SALT LAKE CITY...WEST VALLEY CITY...MURRAY...WEST JORDAN... TAYLORSVILLE...HOLLADAY...SOUTH SALT LAKE...KEARNS...OQUIRRH... MILLCREEK...COTTONWOOD WEST...EAST MILLCREEK...CANYON RIM AND SUGARHOUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4060 11202 4067 11207 4078 11186 4066 11183 TIME...MOT...LOC 1951Z 234DEG 7KT 4067 11198 GM
Special weather statement, Aug 6, 2:39 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 239 PM MDT WED AUG 6 2014 UTZ003-062115- SALT LAKE AND TOOELE VALLEYS UT- 239 PM MDT WED AUG 6 2014 ...SPECIAL WEATHER STATEMENT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM THAT REMAINS NEARLY STATIONARY OVER TAYLORSVILLE...OR NEAR WEST VALLEY CITY. TORRENTIAL RAINFALL...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE...ESPECIALLY AROUND THE KEARNS AND TAYLORSVILLE AREA. NUMEROUS REPORTS OF SMALL HAIL AND SIGNIFICANT PONDING OF WATER ON ROADWAYS HAVE BEEN RECEIVED. RADAR ESTIMATES OF OVER 2 INCHES OF RAINFALL HAVE ALREADY OCCURRED. LOCATIONS IMPACTED INCLUDE... SALT LAKE CITY...WEST VALLEY CITY...MURRAY...WEST JORDAN... TAYLORSVILLE...HOLLADAY...SOUTH SALT LAKE...KEARNS...OQUIRRH... MILLCREEK...EAST MILLCREEK...CANYON RIM...COTTONWOOD WEST AND SUGARHOUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4067 11182 4062 11203 4071 11204 4078 11184 TIME...MOT...LOC 2036Z 180DEG 0KT 4066 11196 GM
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:01 PM MDT | Special Weather Statement | SLC | Utah | 29 min |
| Aug 6, 1:52 PM MDT | Special Weather Statement | SLC | Salt Lake | 23 min |
| Aug 6, 1:58 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 3 hr |
Nearby
Special Weather Statements in Utah, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.